Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 52, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 29, 2009, 10:22 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 10:22 AM CDT (15:22 UTC)
- Expired
- Sep 30, 2009, 10:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 6:26 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 29, 6:26 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 626 AM CDT TUE SEP 29 2009 .UPDATE...WL BE REPLACING THE HW.W FOR DOOR COUNTY WITH A WI.Y AT 12Z. STILL MEETING WARNING CRITERIA RIGHT NOW...BUT RUC SHOWS WINDS SHOULD BE STARTING DOWN WITHIN THE NEXT HOUR OR TWO. ALSO... SFC PRESSURE RISE CENTER NOW WAY OFF TO THE NE. SO...DON/T FEEL THERE IS A NEED TO EXTEND THE WARNING. UPDATED PRODUCTS WL BE SHIPPED ARND 7 AM...WHEN THE WARNING EXPIRES. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 347 AM CDT TUE SEP 29 2009... SYNOPSIS...HIGHLY AMPLIFIED BUT PROGRESSIVE UPR PATTERN IN PLACE ACRS NOAM. PATTERN WL EVOLVE TOWARD A SPLIT FLOW REGIME DURING THE FIRST HALF OF THE FCST PERIOD AS STG UPR RIDGE BECOMES ESTABLISHED OVER NRN HUDSON BAY. FCST AREA EXPECTED TO REMAIN PRIMARILY UNDER THE INFLUENCE OF THE DEVELOPING SRN STREAM. TEMPS WL START OUT SIG BLO NORMAL...THEN MODERATE BACK TO SLIGHTLY BLO NORMAL FOR THE BULK OF THE PERIOD. SRN STREAM STORM SYSTEM WL PROBABLY BRING PCPN TO AT LEAST THE SRN PART OF THE FCST AREA. IT WL SLOW AS IT REACHES THE AREA...SO SIG PCPN POSSIBLE...ESP ACRS THE SRN PART OF THE FCST AREA. NEXT SRN STREAM SYSTEM COULD BRING PCPN TO THE AREA TOWARD THE END OF THE FCST PERIOD. SHORT TERM...TDA/TNGT/WED. CHILLY AIR NOW IN PLACE ACRS THE RGN. WINDS HAVE TEMPORARILY DIED DOWN AS BOUNDARY LAYER HAS STABILIZED A BIT...BUT WINDS SHOULD PICK UP AGAIN LATER TDA AS BOUNDARY LAYER DESTABILIZES AGAIN. BUT DON/T EXPECT WINDS TO BE AS STG AS YDA...SO NO HEADLINES NEEDED FOR OTHER THAN THE DOOR. STILL REACHING HW.W CRITERIA OVER THE NORTHERN DOOR AS COLDER AIR FLOWING ACRS WARMER BAY HAS MAINTAINED DEEPER MIXING. WINDS ALOFT SHOULD ALREADY BE STARTING TO DECREASE. ANTICIPATE HOLDING ON TO HW.W UNTIL SCHEDULED EXPIRATION AT 12Z...THEN REPLACING WITH A WIND ADVISORY. NOT SURE HOW LONG THAT WL BE NEEDED. THINKING 21Z RIGHT NOW...BUT WL DECIDE THAT LATER THIS MORNING. SKIES SHOULD START TO CLEAR THIS AFTN...AND BECOME CLEAR BY EARLY TNGT AS SFC RIDGE BUILDS IN FM THE N. TEMPS ACRS THE N SHOULD GO WELL BLO FZG...SO WL POST FZ.W THERE. TEMPS ACRS MOST OF THE REST OF THE AREA WL BE COLD ENOUGH FOR WIDESPREAD FROST...SO WL POST FR.Y FOR ALL BUT THE LAKESHORE. WOULD NOT BE SURPRISED TO SEE SOME UPR 20S IN PORTIONS OF CENTRAL WI AS WELL...BUT SINCE WE ARE BASICALLY LOOKING FOR THE SAME ACTION BY THE PUBLIC IN EITHER CASE /COVER YOUR PLANTS IF YOU WANT TO SAVE THEM FOR ANOTHER WEEK OR TWO/ WILL NOT GET TOO TANGLED UP TRYING TO DIFFERENTIATE THE TWO. 850 MB TEMPS START TO RECOVER A BIT ON WED...AND THERE WL BE PLENTY OF SUN. BUT DON/T REALLY GET INTO A TRUE RETURN FLOW...AND DAY SHOULD BE OFF TO A COOL START. SO SIDED WITH COOLER GUID TEMPS. LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. THE GFS AND ECMWF ARE NOW IN GOOD AGREEMENT WITH THE 500MB PATTERN FOR THIS PERIOD. BOTH FORECAST WEAK UPPER RIDGING WEDNESDAY NIGHT THROUGH THURSDAY. THE UPPER RIDGE SHOULD PROVIDE SUITABLE CONDITIONS FOR ANOTHER FROSTY NIGHT WEDNESDAY NIGHT. A FROST OR FREEZE APPEARS LIKELY AGAIN INLAND FROM THE LAKE AND BAY. THEN THE MODELS DEEPEN AN UPPER LOW OVER EASTERN NEBRASKA AND WESTERN IOWA THURSDAY NIGHT. THERE IS A SMALL DIFFERENCE IN TIMING AND STRENGTH OF THIS UPPER SYSTEM AS IT SLOWLY WEAKENS AND MOVES ACROSS NORTHERN ILLINOIS FRIDAY AND LOWER MICHIGAN SATURDAY...BUT IT SHOULD NOT MAKE THAT MUCH DIFFERENCE. GULF MOISTURE STREAMS UP TOWARDS THE WESTERN GREAT LAKES...SO THERE COULD BE DECENT OVERUNNING RAINS FRIDAY THROUGH SATURDAY ESPECIALLY OVER THE SOUTHER HALF OF THE FORECAST AREA. DID NOT INCLUDE THUNDER AT PRESENT THOUGH A FEW ELEVATED THUNDERSTORMS ARE POSSIBLE. ZONAL FLOW WITH DRIER CONDITIONS EXPECTED SUNDAY AND MONDAY. AVIATION...PRIMARILY MVFR CIGS ACRS THE AREA EARLY THIS MORNING. WOULD ANTICIPATE CLD BASES GRADUALLY LIFTING AND THEN CLOUDS DISSIPATING FM W-E. SHOULD HAVE MAINLY VFR CONDITIONS BY MID-LATE AFTN. && .GRB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM WEDNESDAY WIZ005-010>013-018-019- FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM WEDNESDAY WIZ020-021-030-031-035>039-045-048-049-073-074- WIND ADVISORY UNTIL 4 PM THIS AFTERNOON WIZ022- &&
Hazardous weather outlook, Sep 29, 4:21 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 421 AM CDT TUE SEP 29 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 421 AM CDT TUE SEP 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NORTH WINDS WILL POSE A CONSIDERABLE HAZARD OVER THE DOOR PENINSULA...ESPECIALLY EARLY TODAY. WIDESPREAD FROST IS EXPECTED AWAY FROM THE LAKE AND BAY TONIGHT. A HARD FREEZE IS EXPECTED OVER NORTH-CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROST IS AGAIN A POSSIBILITY AWAY FROM THE LAKE AND BAY WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS OVER 40 MPH...OR ANY WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-301100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 421 AM CDT TUE SEP 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GALES FORCE WINDS WILL CONTINUE THIS MORNING. ALTHOUGH THE WIND WILL START TO SLOWLY SUBSIDE BY AFTERNOON...CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT COULD DEVELOP AGAIN LATE IN THE WEEK. JS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:49 AM CDT | Frost Advisory | GRB | Brown, Calumet, Marathon, Marinette, Menominee, Oconto and 7 more | 28 hr |
| Sep 29, 3:49 AM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oneida and 1 more | 28 hr |
| Sep 29, 6:55 AM CDT | Wind Advisory | GRB | Door | 9 hr |
| Sep 29, 10:22 AM CDT | Gale Warning | GRB | 6 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.